Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

I have a sinus infection . I was given Clarithromycin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15322 Questions
Question
I have a sinus infection. I was given Clarithromycin 500 mg. one every 12 hours and Prednisone tabs 20 mg. two daily. I have had one full dose of each. This morning when I woke up I had a rash over my upper chest with no other symptoms. Can I take a Benadryl now and do either of these drugs interact with Lisinopril, Toprol XL, simvastatin, Furosimide, or Gabapentin.
Tue, 6 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
clarithromycin interacts with simvastatin, increases its level

Detailed Answer:
HI, thanks for using healthcare magic

Clarithromycin interacts with simvastatin. It increases the level of simvastatin by affecting its metabolism and this increases the risk of side effects that occur with simvastatin since levels are higher.

The combination is not recommended.

It can also increase prednisone levels slightly but this effect is not as significant as the interaction with simvastatin.

Benadryl can interact slightly with toprol xl but they can still be used together. You can use it to help with the rash.

It would be best to speak to your doctor about your reaction. It may be reaction to the antibiotic or due to antibiotic's interaction with the other medication.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor